Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Tallahassee, FL

February 28, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Feb 28, 2008, 2:26 AM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 2:26 AM CST (08:26 UTC)
In effect from
Feb 28, 2008, 10:00 AM CST
Expired
Feb 28, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 280826
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 AM EST THU FEB 28 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR
THE FLORIDA BIG BEND AND PORTIONS OF THE INLAND FLORIDA PANHANDLE
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.A DRY AND COOL AREA OF HIGH PRESSURE WILL BRING RED FLAG
CONDITIONS TO THE ENTIRE AREA TODAY. AS THE HIGH DRIFTS EAST ON
FRIDAY...MOISTURE LEVELS WILL BEGIN TO INCREASE...BUT IT WILL
LIKELY STILL BE DRY ENOUGH FOR RED FLAG CONDITIONS TO BE ACHIEVED
ACROSS MOST OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND
FLORIDA PANHANDLE. MOISTURE WILL CONTINUE TO INCREASE OVER THE
WEEKEND. THE NEXT FRONTAL SYSTEM WILL BRING A RETURN OF RAIN
CHANCES TO THE AREA FOR MONDAY AND TUESDAY.

FLZ016>019-026>029-034-282030-
/O.UPG.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
/O.NEW.KTAE.FW.W.0025.080228T1600Z-080229T0000Z/
/O.EXT.KTAE.FW.A.0023.080229T1700Z-080301T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
326 AM EST THU FEB 28 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ009-011-013-282030-
/O.UPG.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
/O.NEW.KTAE.FW.W.0025.080228T1600Z-080229T0000Z/
/O.EXB.KTAE.FW.A.0023.080229T1700Z-080301T0000Z/
HOLMES-JACKSON-CALHOUN-
226 AM CST THU FEB 28 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT AND DISPERSION INDICES OVER 75. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-010-012-014-015-282030-
/O.UPG.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
/O.NEW.KTAE.FW.W.0025.080228T1600Z-080229T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
326 AM EST THU FEB 28 2008 /226 AM CST THU FEB 28 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-282030-
/O.UPG.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
/O.NEW.KTAE.FW.W.0025.080228T1700Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
326 AM EST THU FEB 28 2008 /226 AM CST THU FEB 28 2008/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

18-WOOL
2 follow-up statements
000 
WWUS82 KTAE 281939
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE...THE
FLORIDA BIG AND ALSO PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...

...THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED
FOR SOUTHEAST ALABAMA AS WELL AS PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST...

.DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY
MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING
FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED...
RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST
OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA PANHANDLE.
A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND WILL HAVE TO
WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH CRITICAL
LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE AGAIN. THE
A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN CHANCES TO
THE AREA FOR MONDAY INTO TUESDAY.

ALZ065>069-GAZ142>148-155>161-282045-
/O.CAN.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING IS CANCELLED...

TEMPERATURES HAVE BEEN SLOW TO CLIMB THIS AFTERNOON. ALTHOUGH A
BRIEF PERIOD OF RELATIVE HUMIDITY LEVELS AT OR BELOW 25 PERCENT IS
STILL POSSIBLE...CRITICAL DURATIONS ARE NO LONGER EXPECTED.
THEREFORE THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS
CANCELLED THE RED FLAG WARNING.

$$

FLZ009-011-013-016>019-026>029-034-290030-
/O.UPG.KTAE.FW.A.0023.080229T1700Z-080301T0000Z/
/O.NEW.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY AT OR BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-010-012-014-015-290000-
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ120>131-290000-
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-
239 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW
25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 290023
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EST THU FEB 28 2008

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST...

.DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY
MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING
FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED...
RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST
OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA
PANHANDLE. A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND
WILL HAVE TO WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH
CRITICAL LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE
AGAIN. THE A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN
CHANCES TO THE AREA FOR MONDAY INTO TUESDAY.

FLZ009-011-013-016>019-026>029-034-290900-
/O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
/O.CON.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-010-012-014-015-GAZ120>131-290130-
/O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-QUITMAN-CLAY-RANDOLPH-
CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/

...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:15 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 28, 1:15 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...COR WWA
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EST THU FEB 28 2008

.SYNOPSIS...THE SURFACE HIGH AS OF 06Z WAS CENTERED OVER MOBILE AND
MOVING TO THE EAST. WINDS WERE VERY LIGHT OR CALM OVER LAND UNDER
CLEAR SKIES. TEMPERATURE WERE NEAR OR ALREADY BELOW FREEZING AT MOST
INLAND LOCATIONS.

&&

.SHORT TERM...TODAY THROUGH SATURDAY...SURFACE HIGH WILL REMAIN
SITUATED OVER THE LOCAL REGION THIS MORNING AND THEN SLIDE EAST
TONIGHT THROUGH FRIDAY. LOOKS LIKE MOS GUIDANCE CONTINUES TO SUPPORT
ANOTHER FREEZE OVER ALL INLAND AREAS WITH THE EXCEPTION OF SOUTHEAST
ALABAMA. IF THE TEMPERATURE DIPS TO 27 DEGREES AT TALLAHASSEE (AS
FORECAST BY BOTH MET AND MAV GUIDANCE)...THIS WOULD ESTABLISH A NEW
RECORD LOW FOR LEAP DAY. THE CURRENT RECORD IS 28 DEGREES IN 1964.
AFTER A COOL START...TEMPS WILL WARM INTO THE MID TO UPPER 60S UNDER
ABUNDANT SUNSHINE. THE SURFACE HIGH WILL SLIDE EAST ON FRIDAY
ALLOWING A WEAK COLD FRONT TO APPROACH FROM THE NORTHWEST. BOTH THE
NAM AND GFS INDICATE LIMITED DURATION OF MOISTURE FEED INTO THIS
SYSTEM (12 HOURS) BUT THE GFS SHOWS A MUCH MORE IMPRESSIVE LOBE OF
ENERGY TRANSLATING FROM SOUTHWEST ARKANSAS TO EAST GEORGIA FRIDAY
NIGHT. THUS...THE DIFFERENCE IN 4TH PERIOD POPS ON THE ORDER OF 20
TO 30 PERCENT. WILL LEAN TOWARD THE WETTER GFS SOLUTION BUT QPF IS
LOW AS WE EXPECT ONLY LIGHT SHOWERS AT BEST. HIGH PRESSURE AND A
VERY DRY AIRMASS BUILDS IN FROM THE NORTH ON SATURDAY.

&&

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL BE
IN CONTROL AT THE STATE OF THE PERIOD WITH A COOL MORNING FOLLOWED
BY A MILD AFTERNOON ON SUN. MOISTURE WILL THEN BEGIN TO INCREASE
ACROSS THE AREA AS THE HIGH MOVES E INTO THE ATLANTIC. POPS RETURN
TO THE FORECAST MON, ALTHOUGH TEMPS WILL BE MILD. THE TIMING OF THE
FRONTAL PASSAGE HAS REMAINED FAIRLY CONSTANT WITH MON NIGHT BEING
THE TARGET TIME FRAME. WE EDGED POPS UPWARD ACCORDINGLY. YESTERDAYS
SPC CONVECTIVE OUTLOOK SHOWED A GREATER THAN 30 PERCENT PROBABILITY
OF SEVERE WEATHER WITH THIS SYSTEM. IT WILL BE DRIER AND COOLER
BEHIND THIS FRONT, BUT NOT AS COLD AS THE AIRMASS WE ARE CURRENTLY
EXPERIENCING. THE GFS CONTINUES TO SHOW THE UPPER LOW LIFTING NEWD
ACROSS THE TN VALLEY AND THE EURO IS EVEN FURTHER S WITH THIS
FEATURE. WE EXPECT SOME WRAP AROUND CLOUDINESS AND PERHAPS SOME
SPRINKLES ON TUE. THICKNESSES LOOK TO BE LOW ENOUGH TO SUPPORT NON
LIQUID PRECIPITATION N OF THE FORECAST AREA OVER PARTS OF AL AND GA.
WED WILL BE DRY, WITH YET ANOTHER FRONTAL SYSTEM APPROACHING FROM
THE W ON THU.

&&

.MARINE...WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS ACROSS
THE OFFSHORE WATERS. WILL HEADLINE THESE ZONES WITH SCEC UNTIL SEAS
DROP A BIT FURTHER. OTHERWISE...WINDS AND SEAS WILL BE LOW THROUGH
THE REMAINDER OF THE FORECAST PERIOD.

&&

.AVIATION...VFR CONDITIONS UNDER CLEAR SKIES WILL PREVAIL THROUGH
THE TAF PERIOD. N TO NW WINDS WILL BE MUCH LIGHTER THAN THE PAST
COUPLE OF DAYS, AND WILL SHIFT TO THE W OR SW DURING THE AFTERNOON
AT PFN...DHN AND ABY.

&&

.FIRE WEATHER...RED FLAG WARNING FOR THE ENTIRE CWA TODAY DUE TO
EXPECTED LONG DURATION OF LOW RH. FOR FRIDAY...WILL EXPAND THE FIRE
WEATHER WATCH WESTWARD TO INCLUDE MOST INLAND PANHANDLE ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  57 28 67 39 73/ 0 0 0 20 0
PANAMA CITY  58 38 66 49 71/ 0 0 0 20 0
DOTHAN       56 33 65 44 69/ 0 0 0 30 0
ALBANY       56 29 65 37 70/ 0 0 0 30 0
VALDOSTA     54 28 66 38 71/ 0 0 0 20 0
CROSS CITY   59 29 69 40 71/ 0 0 0 10 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING IN EFFECT UNTIL 7 AM CST.
     RED FLAG WARNING ALL ZONES TODAY.
GA...FREEZE WARNING IN EFFECT UNTIL 8 AM EST.
     RED FLAG WARNING ALL ZONES TODAY.
FL...FREEZE WARNING IN EFFECT UNTIL 7 AM CST /8 AM EST.
     RED FLAG WARNING ALL ZONES TODAY.
     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR MOST OF THE BIG BEND
     AND MOST INLAND COUNTIES OF THE PANHANDLE.
GM...NONE.

&&

WOOL/BARRY
Hazardous weather outlook, Feb 27, 4:23 AM CST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EST WED FEB 27 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
523 AM EST WED FEB 27 2008 /423 AM CST WED FEB 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WINDS OVER THE AREA WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS
TO 30 MPH TODAY. THIS WILL POSE A HAZARD TO BOATERS ON AREA LAKES
AND A LAKE WIND ADVISORY IS IN EFFECT FROM MID MORNING UNTIL JUST
BEFORE SUNSET. DRY AND WINDY CONDITIONS WILL AIDE THE SPREAD OF
ANY WILDFIRES THAT DEVELOP TODAY. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE COASTAL WATERS UNTIL AT LEAST THIS EVENING. A
WIDESPREAD FREEZE IS EXPECTED TONIGHT...WITH FREEZE DURATIONS OF 6
TO 8 HOURS OVER RURAL INLAND AREAS. A HARD FREEZE WILL BE POSSIBLE
IN THE NORMALLY COLDER AREAS OF THE FLORIDA BIG BEND AND SOUTH
GEORGIA. COASTAL AND URBAN AREAS WILL NOT GET QUITE AS COLD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DRY CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
THURSDAY. A LIGHT FREEZE IS EXPECTED THURSDAY NIGHT OVER MOST
INLAND AREAS. A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION MONDAY INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
WILL BE A SEVERE WEATHER THREAT WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:39 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr

Nearby

Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.